It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-25-2007, 09:19 PM   #1
Newbie
(male)
 
Join Date: Mar 2007
Location: San Diego, CA
Posts: 1
AdultSwim HB User
Sexual Side effects after SSRI's ?

I was wondering if anyone has experienced sexual side effects from anti-depressants after they stop taking them.

I started taking Celexa (citalopram) 20mg about a week and a half ago. Before I started it I looked up basic drug info online. Then I found this article on ****pedia. [url]http://en.****pedia.org/****/Post_SSRI_Sexual_Dysfunction[/url]

It really freaked me out. I realize I need to do something about depression and I am fine with all sort of weird side effects but I always thought that they are only when I am on the medication (so that if I stop then they do too).

I had been on Lexapro and Strattera off and on for a couple years (last time about 9 months ago). I noticed some sexual side effects but figured everything wears off after you stop taking them. I've also noticed that some my natural sexual abilities decrease over the last couple years (even when not on anything). I assumed that it was (unfortunately) just part of getting older (I'm 23 now).

What do you think? Has anyone had sexual side effects stay even after you stop taking medication?

How about decreases in sexual ability from late teens to early twenties?

Thanks

Tom

Last edited by AdultSwim; 03-25-2007 at 09:23 PM.

 
Sponsors Lightbulb
   
Old 03-25-2007, 11:31 PM   #2
Senior Veteran
(female)
 
kittywitty's Avatar
 
Join Date: Apr 2005
Location: usa, MI
Posts: 2,171
kittywitty HB Userkittywitty HB User
Re: Sexual Side effects after SSRI's ?

I'm dealing with the exact same thing right now. I was on Prozac for eight years. I went off of it two months ago, and my sex drive is still MIA. I've heard that it can take up to six months or longer for a medication to leave your system. Oh, goody.

Last edited by kittywitty; 03-25-2007 at 11:31 PM.

 
Sponsors Lightbulb
   
Old 03-27-2007, 01:10 PM   #3
Junior Member
(female)
 
Join Date: Mar 2007
Location: ft worth, tx
Posts: 32
armyofone05 HB User
Re: Sexual Side effects after SSRI's ?

it doesnt take that long for them to leave your system. i was taking zoloft and it drove me crazy because of the sexual side effects of it. i stopped taking it to make sure it was it causing my problems and after about 8 days it was back to normal. hm...
just really depends on the half life of the meds i suppose

 
Old 03-27-2007, 02:26 PM   #4
Senior Veteran
(female)
 
kittywitty's Avatar
 
Join Date: Apr 2005
Location: usa, MI
Posts: 2,171
kittywitty HB Userkittywitty HB User
Re: Sexual Side effects after SSRI's ?

How long were you on the Zoloft, though? I was on Prozac for 8 years. Someone else on here said that they heard it takes a month (for every year that you were on it) to leave your system. I really hope that's not the case. My husband is such a horndog. I used to be too, until the stupid meds.

Last edited by kittywitty; 03-27-2007 at 02:28 PM.

 
Old 03-27-2007, 06:10 PM   #5
Senior Veteran
(female)
 
Join Date: Nov 2006
Posts: 611
Kiasmama HB User
Re: Sexual Side effects after SSRI's ?

It can take over a year for the effects to leave your body. Some women that are on "the pill" lose their sex drive from the progesterone and don't get it back until well over a year after stopping. There is hope though....I just got my sex drive back a few months ago (after stopping a year ago)

 
Old 03-27-2007, 10:41 PM   #6
Senior Veteran
(female)
 
kittywitty's Avatar
 
Join Date: Apr 2005
Location: usa, MI
Posts: 2,171
kittywitty HB Userkittywitty HB User
Re: Sexual Side effects after SSRI's ?

Did you stop an SSRI or a birth control pill a year ago? I've been on birth control pills before that killed my sex drive. It always came right back after stopping them, though.

Last edited by kittywitty; 03-27-2007 at 10:43 PM.

 
Old 04-08-2007, 02:17 PM   #7
Newbie
(female)
 
Join Date: Apr 2007
Location: Oxford, England
Posts: 4
louise666 HB User
Re: Sexual Side effects after SSRI's ?

Had the same problem 5 years ago, took a couple of months to get back to horny after 6 months on pills that didn't work on my depression but played hell otherwise. Have just been prescribed Citalopram and took one yesterday - but have a mental block to taking any more.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Can sexual side effects from SSRIs subside with time? sam5935 Depression 3 06-15-2008 08:55 PM
What is the best SSRI at NOT producing sexual side effect?? MKULTRA Anxiety 5 12-22-2007 10:43 PM
Sexual Side Effects from Paxil MattyO87 Sexual Health - Men 5 09-18-2007 06:31 AM
Ginkgo Biloba = cure SSRI sexual effects? triplexlamb Depression 0 06-28-2007 12:22 PM
drugs to reverse ssri sexual side effects aggiecrew Depression 13 01-21-2007 12:10 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:36 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!